Alert archive / Louisiana / Special Marine Warnings in 2003
Special Marine Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special marine warning at Jun 3, 2003, 8:54 PM CDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2003, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 3, 2003, 10:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Jun 3, 2:32 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 3, 2:32 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 232 PM CDT TUE JUN 3 2003 IT APPEARS THAT OUR DRY MONSOON IS OVER. LEFT OVER CONVECTION WILL MEAN A SLIGHT CHANCE FOR TSTMS THIS EVENING. SUBTROPICAL JET BECOMING QUITE ACTIVE ACROSS MEXICO AND THE NORTHERN GULF OVER THE NEXT SEVERAL DAYS. FCST ETA SOUNDINGS SHOWING PERSISTENT K-INDICES IN THE 30S WITH PW WELL OVER 1.5 INCHES. BACKDOOR COLD FRONT PER GFS SLIPS SOUTH OF THE COAST TONIGHT AND REMAINS OVER THE NORTHERN GULF ON WEDNESDAY. THIS FRONT RETREATS AS A WARM FRONT THURSDAY OPENING UP THE GULF FOR GOOD MOISTURE WHILE SURFACE LOW PRESSURE DEVELOPS OVER THE LOWER RIO GRANDE VALLEY...INCREASING OUR MOIST FLOW OFF THE GULF. CAPPING WILL HOLD PCPN DOWN SOMEWHAT THURSDAY...HOWEVER WILL GO LIKELY ON POPS DUE TO GOOD SURFACE CONVERGENCE JUST TO OUR NORTH. WEEKEND LOOKS WET AS WELL WITH GFS BRINGING DEEPENING LOW PRESSURE INTO E TX AND LA...WITH A TRAILING COLD FRONT ON SUNDAY. EXTENDED MAINTAINS AT LEAST CLIMO POPS EARLY NEXT WEEK. DRIEST DAY COULD BE TUESDAY WITH BERMUDA RIDGE TRYING TO BUILD IN. .PRELIMINARY POINT TEMPS/POPS... KBPT 74 86 75 87 / 20 50 50 60 KLCH 75 86 74 87 / 20 50 50 60 KLFT 74 86 72 85 / 20 40 50 50 KAEX 69 81 71 83 / 20 50 50 50 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. SWEENEY
Hazardous weather outlook, Jun 3, 5:30 AM CDT, 15 hours 24 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MIDDLE OF THE AFTERNOON HOURS ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. STORMS TODAY WILL MOVE TO THE SOUTHEAST PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. SEVERE WEATHER IS NOT EXPECTED. HEAT INDICES WILL REACH INTO THE UPPER 90S. A BURN BAN HAS ALSO BEEN DECLARED IN HARDIN JEFFERSON AND ORANGE COUNTIES IN SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO SHUT-OFF ON WEDNESDAY ONLY TO MOVE BACK INTO THE FORECAST ON THURSDAY. CHANCES INCREASE ON FRIDAY INTO SATURDAY AS AN OLD TROPICAL SYSTEM MOVES ACROSS MEXICO AND INTO THE GULF LIFTING MOISTURE INTO SOUTHEAST TEXAS AND LOUISIANA. THE UPDATED U.S. DROUGHT MONITOR NOW SHOWS THE ENTIRE AREA SOUTH OF THE RED RIVER IN A MODERATE DROUGHT. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. THE ASSISTANCE OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jun 3, 3:20 PM CDT, 5 hours 34 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 320 PM CDT TUE JUN 3 2003 ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE THIS AFTERNOON... AT 305 PM...FUNNEL CLOUDS HAVE BEEN SPOTTED IN JEFFERSON COUNTY SOUTH OF BEAUMONT NEAR THE SOUTHEAST TEXAS AIRPORT. LARGE FUNNEL CLOUDS WERE REPORTED BY LOCAL MEDIA AND LAW ENFORCEMENT. HOWEVER...THESE FUNNEL CLOUDS HAVE SINCE DISSIPATED BEFORE REACHING THE GROUND A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER THESE CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE POSSIBLE...THROUGH THE AFTERNOON HOURS...ALONG THE COASTAL PARISHES OF SOUTH-CENTRAL AND SOUTHWEST LOUISIANA...AS WELL AS THE COASTAL COUNTIES OF SOUTHEAST TEXAS...AND ADJACENT COASTAL WATERS. OFTEN... FUNNEL CLOUDS AND WATERSPOUTS FORM UNDER RAPIDLY DEVELOPING CUMULUS CLOUDS WHERE SEABREEZE AND RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...COLLIDE. THESE FUNNEL CLOUDS CAN CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO... WATERSPOUTS POSE A SERIOUS THREAT TO MARINERS AND CAN CAPSIZE A SMALL CRAFT. STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH. RUA
Local storm report, Jun 3, 6:19 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0619 PM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM GILLIS LA 1.75 IN HAIL
06/03/03 CALCASIEU
0440 PM 8 N SIMMESPORT LA WIND DAMAGE
06/03/03 AVOYELLES SEVERAL TREES BLOWN DOWN.
THMLocal storm report, Jun 3, 8:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0827 PM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM LACASSINE LA WIND DAMAGE
06/03/03 JEFFERSON DAVIS LARGE BUILDING CONTAINING
CONSTRUCTION EQUIPMENT
DESTROYED.
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:03 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 57 min |
| Jun 3, 8:54 PM CDT | Special Marine Warning | LCH | 66 min |
Nearby
Special Marine Warnings in Louisiana, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.